MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter tip detached.An opticross 18 was selected for ultrasound examination of the target lesion.During removal of the catheter, the tip tore off.The physician needed to perform surgery in order to remove the tip.The detached portion of the catheter was able to be successfully removed, and the patient was able to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product consisted of the opticross imaging catheter.An inspection of the media attached to the complaint shows the portion of the tip that was detached from the catheter.A visual inspection of the actual device showed that the sheath and imaging window were kinked and bent.The tip was observed as detached.A microscopic inspection revealed that the tip was torn apart from the catheter.This investigation has been assigned an investigation conclusion code of adverse event related to procedure.Regarding the observed kinked sheath and bent imaging window, this can occur during the procedure due to advancement maneuvers.In this process, the friction between the following elements: the catheter, the hemostasis valve, the guide catheter, and the lesion, creates a force that opposes the movement of the catheter.If the pushing force from the user and the opposing force caused by the friction, are not parallel, the sheath and imaging window could bend or collapse into a kink.It is most probable that the forces leading to the kinks and bent were caused during the procedure.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23995172
Report Number2124215-2026-01067
Device Sequence Number13389264
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public(01)08714729904748(17)270901(10)37343568
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0037343568
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown